Alert archive / Wisconsin / Tornado Warnings in 2022
Tornado Warning 11, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 15, 2022, 4:07 PM CDT for Vernon County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 15, 2022, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Vernon County, WI
The radar
The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:07 PM CDT | TORNADO | 2 Nw West Lima, WI | THIS TORNADO TRACKED APPROXIMATELY 6 MILES ACROSS EASTERN VERNON COUNTY PRODUCING TREE DAMAGE AND SPORADIC STRUCTURE DAMAGE, MAINLY TO FARM BUILDINGS. ESTIMATED PEAK WINDS AROUND 100 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
331
WFUS53 KARX 152107
TORARX
WIC123-152145-
/O.NEW.KARX.TO.W.0011.220615T2107Z-220615T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
407 PM CDT Wed Jun 15 2022
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Northeastern Vernon County in southwestern Wisconsin...
* Until 445 PM CDT.
* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
was located near La Farge, or 17 miles east of Viroqua, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hillsboro around 420 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Trippville, Bartons Corners, Mount Tabor, Highway 82 And County A,
Valley, Dilly and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4355 9052 4355 9059 4358 9062 4373 9047
4373 9031 4364 9031
TIME...MOT...LOC 2106Z 222DEG 39KT 4360 9053
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Rieck1 follow-up statement
845
WWUS53 KARX 152115
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
415 PM CDT Wed Jun 15 2022
WIC123-152145-
/O.CON.KARX.TO.W.0011.000000T0000Z-220615T2145Z/
Vernon WI-
415 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN VERNON COUNTY...
At 415 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hillsboro, or 20 miles north of Richland Center,
moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hillsboro around 420 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Trippville, Bartons Corners, Mount Tabor, Highway 82 And County A,
Valley, Dilly and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4356 9050 4363 9057 4373 9047 4373 9031
4364 9031
TIME...MOT...LOC 2115Z 225DEG 36KT 4363 9045
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RieckWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:33 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 15, 3:33 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 333 PM CDT Wed Jun 15 2022 .DISCUSSION...(This evening through Wednesday) Issued at 332 PM CDT Wed Jun 15 2022 Key Messages: - Severe potential late this afternoon into this evening - Windy conditions Thursday - Hot conditions Sunday into early next week his evening into Thursday Latest water vapor satellite imagery shows vigorous shortwave trough embedded southwest flow aloft over the eastern Dakotas/western Minnesota. Out ahead of the shortwave trough...showers/storms have begun to redevelop over much of Minnesota and western Wisconsin...per latest mosaic radar. Latest SPC analysis indicate southwest/central Wisconsin and northeast Iowa have begun to have no surface convective inhibition and surface based CAPE of 3000 to 4500 j/kg. In combination...of decent low level 0-1km shear...approximately 10 to 20 knots...and effective shear of 40 to 50 knots. Storms are expected to be severe this afternoon and into early this evening. With decent low level shear and deep shear over the forecast area...main threats will be tornadoes...damaging winds and large hail. Locally heavy rain will also be possible...with precipitable water values of 1.5 to 2 inches across the area. Shortwave trough and associated surface features will track east of the region tonight into Thursday. This will allow for drier airmass to advect into the region. Subsidence behind the shortwave trough/pressure gradient tightens behind surface front and winds mixing down aloft will increase wind speeds of 20 to 25 mph and gusts 35 to 40 miles per hour possibly...as bufkit soundings show top of mix layer winds to be 35 to 38 knots across the northern portions of the forecast area. Friday into Saturday Surface ridge builds into the Upper Great Lakes Region/Upper Mississippi River Valley Friday into Saturday and provide dry weather and more comfortable temperatures across the forecast area. High temperatures are expected to be in the upper 70s to lower 80s. Main forecast concerns Saturday night into Wednesday are hot conditions Monday into Tuesday. The 15.12z GFS/ECMWF are in decent agreement building upper level ridge into the central United States Monday into Tuesday. 925mb temperatures will warm to plus 22 to plus 25 degrees celsius and the 15.00z NAEFS indicate plus 2 to plus 2.5 standard temperature anomalies over the forecast area. High temperatures are expected to climb into the upper 80s to middle 90s Monday into Tuesday. A couple of shortwave energy overtopping the upper level ridge will flatten the upper level ridge Tuesday night into Wednesday. These pieces of energy will provide a small chance of showers/storms late Tuesday into Wednesday across much of the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1233 PM CDT Wed Jun 15 2022 Main taf concerns are showers and thunderstorms to impact the taf sites this afternoon. Then windy conditions Thursday. A cold front will track across the area this afternoon. Showers/storms are expected along the front and impact the taf sites this afternoon. However...the showers/storms will impact RST taf early to middle of the afternoon and move east of the taf site by 20-21z timeframe. Expect the showers/storms to impact the LSE taf site through 23z. Storms could be severe this afternoon. MVFR or IFR conditions are expected in the heavier/stronger showers/storms. Behind the cold front clearing skies and drier airmass is expected to filter into the region. Low level wind shear will be possible after 10z to around 14z at taf sites. Winds will mix down from aloft after 14z and gusts up to 35 knots late in the taf period. && .HYDROLOGY... Issued at 332 PM CDT Wed Jun 15 2022 With a couple of rounds of convection in the last couple of days...any additional heavy rainfall late this afternoon into this evening could cause flash flooding. Airmass is very moist and precipitable water values are 1.5 to 2 inches across the forecast area. Areas that have been affected by higher amounts in the previous couple of days will be more susceptible to flash flooding. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...DTJ AVIATION...DTJ HYDROLOGY...DTJ
Hazardous weather outlook, Jun 15, 12:33 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1233 PM CDT Wed Jun 15 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-162145- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1233 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Severe storms are likely this afternoon through early evening. Hazards include very large hail, tornadoes, damaging winds, and heavy rain. Strong tornadoes are possible, especially across southwest and central Wisconsin. Localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 15, 12:32 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1232 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 1 S SPARTA 43.93N 90.81W
06/15/2022 M0.50 INCH MONROE WI PUBLIC
&&
EADLocal storm report, Jun 15, 12:34 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1234 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY RAIN RICEVILLE 43.36N 92.55W
06/15/2022 M1.80 INCH MITCHELL IA PUBLIC
&&
EADLocal storm report, Jun 15, 12:43 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND DMG 4 SSE LA CROSSE 43.77N 91.22W
06/15/2022 LA CROSSE WI BROADCAST MEDIA
NUMEROUS TREES AND BRANCHES DOWN, INCLUDING
ONE LARGE TREE UPROOTED.
&&
EADLocal storm report, Jun 15, 12:53 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1253 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HEAVY RAIN 1 N TOMAH 44.00N 90.50W
06/15/2022 M0.40 INCH MONROE WI AMATEUR RADIO
&&
EADSpecial weather statement, Jun 15, 2:15 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service La Crosse WI 215 PM CDT Wed Jun 15 2022 IAZ010-011-029-030-MNZ096-WIZ041-042-053-054-152100- Winneshiek-Allamakee-Fayette-Clayton-Houston-La Crosse-Monroe- Vernon-Crawford- Including the cities of Decorah, Waukon, Oelwein, Elkader, Caledonia, La Crosse, Sparta, Tomah, Viroqua, and Prairie Du Chien 215 PM CDT Wed Jun 15 2022 ...Severe Thunderstorms Risk Now Increasing... Conditions suggest that over the next two hours, severe thunderstorms will rapidly develop along a broad swath of counties near the Mississippi river, mainly south of La Crosse initially. The potential for tornadoes, large hail, and damaging wind will increase as the afternoon wears on. Some strong tornadoes may also occur. These thunderstorms will continue to move east into other portions of western and central Wisconsin through late afternoon. Be prepared and have two weather sources. Go to the basement or an interior room without windows if a tornado warning is issued for your area. Baumgardt
Local storm report, Jun 15, 3:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST PATCH GROVE 42.94N 90.97W
06/15/2022 M65 MPH GRANT WI FIRE DEPT/RESCUE
ALSO REPORTED PEA SIZE HAIL.
&&
EADThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:39 AM CDT | Special Weather Statement | ARX | Jackson | 36 min |
| Jun 15, 2:43 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 32 min |
| Jun 15, 11:48 AM CDT | Special Weather Statement | ARX | La Crosse | 42 min |
| Jun 15, 12:20 PM CDT | Special Weather Statement | ARX | Monroe | 55 min |
| Jun 15, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 43 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 28 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 40 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 81 min |
| Jun 15, 3:59 PM CDT | Tornado Warning | ARX | Adams, Juneau, Monroe | 61 min |
| Jun 15, 4:21 PM CDT | Tornado Warning | ARX | Jackson | 10 min |
| Jun 15, 4:27 PM CDT | Tornado Warning | ARX | Juneau | 33 min |
| Jun 15, 4:35 PM CDT | Tornado Warning | ARX | Richland | 40 min |
| Jun 15, 4:40 PM CDT | Tornado Warning | ARX | Grant, Richland | 26 min |
| Jun 15, 4:47 PM CDT | Tornado Warning | ARX | Adams, Juneau | 43 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 34 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 32 min |
| Jun 15, 5:04 PM CDT | Tornado Warning | ARX | Adams | 41 min |
Nearby
Tornado Warnings in Wisconsin, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.